Search Discussions

Main Content

  • LFish
    Good evening, everyone. I'm newly diagnosed and new to this chat room. Thank you in advance for your input and support. You all understand, and I'm grateful. I started self-injecting glatiramer acetate (a generic form of Copaxone) about 6 weeks ago. The first few weeks I experienced no bad side effects, but for the past month, I've had bad allergic reactions at every injection site (arm, stomach, thigh). These include: redness, heat (skin is warm to the touch), itchiness, bruising, and hard welts under the skin. My doctor has been little help in her recommendations. The local pharmacist says to use hydrocortisone cream on the site and take Benadryl by mouth. This helps reduce the itching but does nothing for the other symptoms. Can anyone offer some advice/tips/tricks for reducing these allergic reactions and/or avoiding them altogether?
    Many thanks.
  • Summer1
    Hello, the same thing happened to me and also flushing, redness in the face and body after injection.  
  • LFish
    I'm so sorry to hear it, Summer1. No fun at all. What do you do to combat the reactions? Has anything helped?
  • ErinNicole
    I have experienced few reactions, but Shared Solutions called and told me to apply heat 5 minutes prior to the injection, cold for one minute after then 24 hours later massage the sight.

    Honestly I still just inject and go... ain’t nobody got time for that LOL

    But if the reactions get worse I’ll find the time to try that out, 

    Hope  that’s helpful!